Last year I was on effexor xr for 3 months and my highest dose was 150 mg. During my treatment with the medication I noticed the common sexual side effects. I was still able to have an erection and ejaculate (although it took longer). Masturbating also did not feel as good, but I suppose this can be normal as well. However, about one to two weeks quitting the drug I noticed my penis has become less senstive and feeling pleasure has become much more difficult. I did a testosterone, Lsh, fsh blood test, everything was normal. I'm not diabetic, or had any injuries that would inflict this. Does serotonin or dopamine play a role in sensations? What can possibly cause me to have genital anesthesia.? I had one doctor tell me I have somatoform disorder, another say a form of general anxiety disorder, and a web group on yahoo are also experiencing this from ssri's.
I know that effexor causes a disruption with sex drive and having orgasms but it was my understanding that after the medication was out of the system, everything would return to normal. It wasn't like you were taking it for a long time - 3 months - yet it was high dose. I've been on l antidepressants that have interfered with my sex drive and orgasms so I know it sucks. I was on for years and they kept increasing the doses so for a while I was asexual!!!! After finally getting off everything, it took about 6 months to return to normal. Give it some more time and see if the feeling returns. I'm pretty much back to normal although I don't have drive I used to but that could be cause I'm getting old. Good luck and I hope things return to normal for you.
If you were able to get aroused and have an orgasm WHILE you were on the Effexor, then I would think getting off of it would make it even better. But since you're no longer on medication, it COULD be a form of anxiety. I've been on Effexor for 3 years, and also have the sexual side effects...but since you're not on it anymore, and haven't been for a year...I honestly don't think that's what is causing your problems now.
Efexxor has raised havoc in my life since I stopped it. I tapered off it the way is was recommended and got the dizziness and wild emotions etc. My girlfriend says I look much more alert. I suppose this drug may have helped me getting over my mother's death but now see at what price. Can you tell me how long these symptoms last?, as I've been off it for over a week and now take Welbutrin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.